Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 22, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Apr 28, 1995, 11:56 PM CDT for Kiowa County, Kansas. It was in force for 34 min.
The area
The counties it named.
The facts
- Issued
- Apr 28, 1995, 11:56 PM CDT (04:56 UTC)
- Expired
- Apr 29, 1995, 12:30 AM CDT
- In force
- 34 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Kiowa County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.9 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 1378 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 290457 SVRDDC KSC097-290530- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 1156 PM CDT FRI APR 28 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1230 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL KANSAS ...KIOWA COUNTY AT 1150 RADAR INDICATED A SEVERE THUNDERSTORM JUST SOUTH OF GREENSBURG MOVING TO THE NORTHEAST AT 20 MPH. SOME CITIES IN THE PATH OF THIS STORM INCLUDE GREENSBURG...BRENHAM...AND HAVILAND. THIS STORM HAS THE CAPABILITY OF PRODUCING STRONG WINDS...LARGE HAIL...HEAVY RAIN...AND FREQUENT LIGHTNING STRIKES. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE TO A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. PARKIN/GERARD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 9:00 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Apr 28, 9:00 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 900 PM CDT FRI APR 28 1995 THE FORECAST PROBLEM FOR THE EVENING IS WHETHER OR NOT ANY PRECIP IS GOING TO OCCUR OVER THE AREA. DEW POINTS HAVE MOVED UP INTO THE LOWER 50S OVER MUCH OF THE REGION...WHICH MAY BE ENOUGH. LIS ARE NOW AROUND -4 OVER THE AREA AND THE CAP STRENGTH HAS WEAKENED...SO THE THREAT IS DEFINITELY STILL THERE. THE THING THAT MAY HOLD IT BACK IS THE LOSS OF SFC HEATING WITH SUNSET. RADAR ALSO INDICATING SOMETHING FORMING IN SOUTHEAST COLORADO AND MOVING INTO THE CWA...BUT WILL JUST HAVE TO WAIT AND SEE IF THERE IS ENOUGH FOR IT TO DEVELOP ANY FURTHER. THE MODELS HAVE COMPLETELY DIFFERENT SOLUTIONS WHEN IT COMES TO THE SFC LOW FORECAST. IT APPEARS THAT THE AVN HAS THE BEST HANDLE ON IT SINCE THE 12 HR FORECAST FROM THIS MORNING PUT IT IN JUST ABOUT THE LOCATION ITS IN NOW. THE OTHER MODELS KEPT IT TOO FAR NORTH. THEREFORE...IT LOOKS LIKE THE APPROACHING COLD FRONT WILL MOVE INTO THE NORTHERN PORTION OF THE CWA AROUND 09Z AND BE THROUGH THE GCK AND DDC AREAS BY 12Z. WINDS WILL SWITCH TO THE NORTHWEST AS THE FRONT MOVES THROUGH. THE PRESSURE GRADIENT LOOSENS UP QUITE A BIT DURING THE DAY ON SATURDAY ...SO LOOK FOR A GRADUAL DECREASE IN WIND SPEEDS. MOS GUIDANCE SEEMS TO BE A LITTLE TOO WARM ON OVERNIGHT LOWS AND A LITTLE TOO COOL ON DAYTIME HIGHS...SO SHOULD BE ADJUSTED ACCORDINGLY. PARKIN
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 11:22 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 38 min |
| Apr 29, 12:35 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Kiowa, Pratt | 55 min |
| Apr 29, 1:05 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford, Meade | 40 min |
| Apr 29, 1:35 AM CDT | Severe Thunderstorm Warning | DDC | Comanche, Kiowa | 40 min |
| Apr 29, 2:21 AM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny | 39 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.